Jump to content

Recommended Posts

Rocco

I’m new to this forum. I have been on various antidepressants for 7 years. The first time on citalipram, after a difficult start, my anxiety improved. Subsequently I have tried various antidepressants, usually made me worse but scared to come off. My last episode I was prescribed Venlafaxine, but I developed buzzing in my muscles. It’s hard to describe this sensation,  and tinnitus. This generally made me feel anxious. I have been off the Venlafaxine for five weeks now but the buzzing/shakiness is hard to manage. I wondered if anyone was able to advise me on this issue? 

Share this post


Link to post
Gridley

Welcome to SA, Rocco.

 

Once you answered a few questions we'll be in a better position to help you.

 

1. What dose of Venlafaxine were you on?

 

2. How long were you on it?

 

3. Are the symptoms you're now experiencing (buzzing, shakiness) the same as when you were on the drug, a symptom you described as "buzzing in my muscles."

 

4.  Did the buzzing in your muscles hit you very soon after you started taking the drug or did it develop gradually?

 

5.  Did you have any other negative symptoms while on the drug and did they hit very soon or gradually?

 

6.  Do you have any other symptoms now other than buzzing/shakiness?  If so, please describe.

 

7.  How is your sleep now as compared to when you were on the drug?

 

8. Did you have anxiety while you were on the drug, or did it develop after you quit?

 

This is your Introduction topic, where you can answer my questions, ask your own and connect with other members.  We're glad you found your way here.

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Sept.23, 2020 at 0.05mg

Taper is 99.75% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, melatonin .33mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Rocco

Thank you for replying. I will answer the points you raised:
1. I was on 112.5mgs. I started on 37.5mgs then increased the dose each month. after three months I was on 112.5mgs. 
 

2. I was on 112.5mgs for nine months.

 

3. I’m now nearly into my six week since stopping. Over the last few weeks I think the muscular sensations are less obvious. If I pay attention to it or worry about it it intensifies. 
 

4. I first noticed some strong twitching sensations about two months into starting Venlafaxine. These changed over time with less intensity but more frequent I mainly felt them across my back. This sensation reduced to buzzing/shaking sensations. As I write this I can see my GP looking sceptically at me! 
 

5. My anxiety increased and sort of stayed at this raised level. I have done a course in Acceptance Commitment Therapy and Mindful based  Stress Reduction. It’s with these tools I have sort of managed my anxiety. 
 

6. increased anxiety as described above

 

7.  I practice mindfulness to help with sleeping. I have had insomnia in the past but not recently. 
 

8. I had anxiety increase on the drug. I think the muscular thing has become mire challenging as I came off it. Whilst I was stepping down it was manageable but two weeks in after stopping it has become challenging. 
 

I think I’m seeking reassurance that over time my nervous system will rebalance. Hopefully I’m nearly through the worst!!

 

Thank you for any help you can give. 

Share this post


Link to post
Gridley
40 minutes ago, Rocco said:

I will answer the points you raised:

Rocco,

 

Thanks for answering my questions.  Two more:

1. Did you taper coming off the drug.  If so, how fast?

2.Or did you stop it cold turkey?

3.What dose were you on when you stopped the drug?

 

It sounds as if you are experiencing withdrawal from coming off the drug too fast.  We recommend a slow taper of no more than 10% of current dose every four weeks.

 

Why taper by 10% of my dosage?

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

It's also possible that you had an adverse (bad) reaction to the drug.

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

40 minutes ago, Rocco said:

 

I think I’m seeking reassurance that over time my nervous system will rebalance. Hopefully I’m nearly through the worst!!

 

 

Yes, over time this will happen, whether your reaction was due to withdrawal or an adverse reaction.  Unfortunately, no one can predict how long recovery will take.   I too hope you're nearly through the worst.

 

Normally, when a member is suffering withdrawal from a psychiatric drug, we mention the possibility of reinstatement of a very small dose of the drug.  Reinstatement is the only known way to alleviate or reduce withdrawal symptoms.

 

About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic

 

However, from your answers to my questions it appears you didn't have a good reaction to the drug (twitching, buzzing, shaking, anxiety).  Is my conclusion correct?  If so, reinstatement would not likely be a good option for you.  It's very encouraging that your twitching has lessened.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

Here are some links to help you deal with anxiety.

 

Audio:  First Aid for Panic (4 minutes)
 

Audio:  How to Recover from Anxiety - Dr Claire Weekes
 

VIDEO:  Peace from Nervous Suffering - Claire Weekes (1 hour) (http://sendvid.com/vgquc1dg)
 

Anxiety Stuff - all kinds of stuff about anxiety attacks and things that help …

 

10 minute Restorative Yoga for Relaxation | Up the wall

 

 

 

 

 

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Sept.23, 2020 at 0.05mg

Taper is 99.75% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, melatonin .33mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Rocco

Thank you for that guidance. I suspect I have tapered too quickly, I took about 8 to 10 weeks. I think because the drug was more problematic for me I couldn’t see benefits to delaying. 
 

I will look into the advice given. 

Share this post


Link to post
Kromi

Hey Rocco, how are you today ? 

Share this post


Link to post
ChessieCat

@Kromi

 

Please start an Introduction topic for yourself here:  Introductions and updates


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 12 Sept 2020:  Pristiq 0.625 mg (compounded)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy